How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10585
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Ihave tapered down from 60mg Cymbalta 2x day to 30 mg 2x day.with

Customer Question

Ihave tapered down from 60mg Cymbalta 2x day to 30 mg 2x day.
with doctors ok. I am feeling anxious. I really do not want to stay on Cymbalta. Susan
Submitted: 1 year ago.
Category: Mental Health
Expert:  Dr. Z replied 1 year ago.
*This website DOES NOT constitute treatment and only provides information and advice. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.
Hello, I believe I may be able to help you with your concern. I am very sorry that you are experiencing this anxiety from tapering of the Cymbalta. Cymbalta and other SNRI antidepressants are known to be more difficult to taper from because of the higher than average rate of withdrawal effects, so that is most likely what you are experiencing. The good news is that these withdrawal symptoms are always going to be temporary and it will pass once you finally discontinue from the Cymbalta. Here are some options for you to discuss with your doctor:
1. Your doctor can try to slow down the taper for you, for instance you can either stay on the 60mg/day of Cymbalta longer until you feel stable enough to continue the taper. Or your doctor can try to have you go 30mg of the Cymbalta (in the morning or night) and 30mg every other day of the other dose of Cymbalta for 2 weeks before deciding to taper down to only 30mg/day.
2. Another option for your taper is to use Prozac as a bridge between complete discontinuation so you would drop down to 30mg/day of the Cymbalta and combine it with 20mg/day of Prozac (or 40mg in some cases). The reason for this is because Prozac has such a long half-life that withdrawal symptoms with it are very rare, so it would be easier to help you discontinue the Cymbalta first. I know you do not like Prozac, but you would only be on it for a couple months at most, so not enough to cause weight gain issues (weight gain from a SSRI antidepressant typically occur after several months of use, if it occurs).
3. And the last option would be to either have your doctor prescribe a benzodiazepine like Clonazepam or a non-benzodiazepine like Pregablin (used off-label for anxiety) as these medications have been shown to lessen the incidence rate and severity of withdrawal symptoms from a SSRI/SNRI antidepressant.
I hope this answers your questions and gives you some guidance on this issue. I truly wish you all the best and I hope your withdrawal symptoms lessen very soon and that you have a smooth taper from here on out. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.
*If you are satisfied with my answer, I would appreciate it if you can provide me with a positive rating so that I can receive credit for helping you today. Thank you

Related Mental Health Questions